MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium sheath was disconnected when the hoop was removed.The devices were prepared as indicated in the package insert.The patin was being treated for vad.Blood flow speed was normal and vessel tortuosity was moderate.No patient symptoms or complications were reported.Additional information received reported that there were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
(b)(4).Equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) ¿drawing(s) referenced: n/a ¿as found condition: the axium prime coil was returned for analysis within a shipping box; within a plastic bio-pouch; and within a dispenser coil.¿visual inspection/damage location details: the axium prime coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be bent at positive load indicator.In addition, the axium prime psuhwire was appeared to be broken at break indicator and retained by released wire.The axium prime implant coil was found to be detached from pushwire and not returned for analysis.No damages or irregularities were found with the introducer sheath).No other anomalies were observed testing/analysis: n/a ¿conclusion: based on the device analysis and reported information, the customer¿s report of ¿damage introducer sheath¿ could not be confirmed and the root cause could not be determined.No defect was found with returned axium prime introducer sheath that would have contributed to the event.Possible causes of failure is excessive tightening of rhv.In addition, users must use the axium coil in accordance with the axium coil ifu.All devices are 100% inspected for damage and irregularities during the manufacturing process.((b)(4) 2022-08-14) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The event is reported based on analysis results which indicated a possible reportable event.H3.Product analysis updated: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime coil was returned for analysis within a shipping box; within a plastic bio-pouch; and within a dispenser coil.Visual inspection/damage location details: the axium prime coil was returned within its introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be bent at positive load indicator.In addition, the axium prime psuhwire was appeared to be broken at break indicator and retained by released wire.The axium prime implant coil was found to be detached from pushwire and returned within introducer sheath.No damage was found with the axium prime implant coil within introducer sheath.No damages or irregularities were found with the introducer sheath.No other anomalies were observed.Testing/analysis: n/a ¿conclusion: based on the device analysis and reported information, the customer¿s report of ¿damage introducer sheath¿ could not be confirmed and the root cause could not be determined.No defect was found with returned axium prime introducer sheath that would have contributed to the event.Possible causes of failure is excessive tightening of rhv.In addition, users must use the axium coil in accordance with the axium coil ifu.All devices are 100% inspected for damage and irregularities during the manufacturing process.H6.Coding updated based on analysis results.E1.Facility updated with translated address information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15327686
Report Number2029214-2022-01471
Device Sequence Number6314645
Product Code KRD
UDI-Device Identifier00847536021020
UDI-Public00847536021020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number222827519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown